Michigan, 2014Tornado and Damaging Winds in Michigan, June 17, 2014
June 17, 2014 · NWS APX · 4 events in 4 counties and zones
A squall line crossed northern lower Michigan during the late morning hours of the 17th. This line produced numerous wind gusts of 40 to 50 mph, but winds reached severe levels in only a few spots.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $161,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A squall line crossed northern lower Michigan during the late morning hours of the 17th. This line produced numerous wind gusts of 40 to 50 mph, but winds reached severe levels in only a few spots. Additional storms developed behind this line. One grew into a supercell that produced a brief tornado in the community of Hale, and additional wind damage further east.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at Jun 17, 6:00 AM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 17, 6:00 AM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
700 AM EDT TUE JUN 17 2014
.SYNOPSIS...
ISSUED AT 338 AM EDT TUE JUN 17 2014
AN AREA OF LOW PRESSURE WILL BRING A ROUND OF RAIN AND
THUNDERSTORMS THIS MORNING. ADDITIONAL STORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE.
THUNDERSTORM CHANCES LINGER WEDNESDAY BUT A BETTER CHANCE RETURNS
FRIDAY AND SATURDAY WITH THE NEXT AREA OF LOW PRESSURE. TEMPERATURES
THROUGH THE WEEKEND SHOULD REMAIN IN THE 70S...AROUND OR JUST A
BIT BELOW NORMAL FOR THIS TIME OF YEAR.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 338 AM EDT TUE JUN 17 2014
...RUMBLES OF THUNDER THIS MORNING WITH MORE CHANCES FOR STORMS...
IMPACTS: SLIGHT RISK OF SEVERE STORMS. DAMAGING WINDS AND LARGE HAIL
THE PRIMARY THREATS.
CURRENT WEATHER AND SYNOPTIC PATTERN:
ACTIVE WEATHER PATTERN UPSTREAM WITH A FULL BLOWN MCV WORKING ACROSS
WISCONSIN AND A NICE SQUALL LINE SOUTH OF THIS MCV INTO NRN IL...AND
THEN BACK ACROSS IOWA. THE SRN PORTION OF THIS LINE IS GOBBLING UP
DEEPER MOISTURE AND INSTABILITY AND WAS DROPPING SSE THROUGH IOWA
AND NW IL...FED BY STRONG LL FORCING/LIFT AND THETA-E CONVERGENCE
ALONG AN EDGE OF STEEP LAPSE RATE PLUME ALOFT AND SOUTH OF A SFC
WARM FRONT. MOST ALL OF THE SEVERE WEATHER WAS LOCATED HERE. THE MCV
ITSELF IS BEING SUPPORTED AND LIFTED NE BY RIGHT ENTRANCE
REGION/UPPER DIVERGENCE OF 80KT UPPER JET. SWIRLING AREA OF RAIN AND
EMBEDDED THUNDER SURROUND THE MCV. THE PREVIOUSLY STABLE AIR MASS
ACROSS NRN MICHIGAN HAS CONTINUED TO DESTABILIZE WITH TIME...AS THE
LLJ WAS VEERING AND DIRECTING DEEPER H8 MOISTURE AND INSTABILITY OUR
WAY. SOME OF THE LEADING EDGE PRECIPITATION...RAIN AND EMBEDDED
NON-SEVERE THUNDERSTORMS WERE MOVING INTO NW LOWER AND PARTS OF
EASTERN UPPER.
SYNOPTIC PATTERN/WEATHER EVOLUTION:
MCV WILL ROLL THROUGH NRN MICHIGAN THIS MORNING BRINGING A ROUND OF
RAIN AND EMBEDDED NON-SEVERE STORMS. THE ASSOCIATED LOW LEVEL CLOUDS
AND RAIN AND SUBSIDENCE BEHIND THE DEPARTING MCV WILL LIKELY LEAD TO
MORE STABLE CONDITIONS THROUGH AT LEAST EARLY AFTERNOON. WE WILL
STILL BE IN THE PRESENCE OF RIGHT ENTRANCE REGION UPPER DIVERGENCE
WHICH MAY HELP TAPER THE MID LEVEL CAPPING...ALSO HELPED BY HIGH SUN
ANGLE...BUT LATEST FCST DATA SUGGESTING THIS MAY BE A DAUNTING TASK.
OF COURSE EVERYTHING WILL RELY ON THE EXTENT/COVERAGE OF RAINFALL
INTO DAYBREAK. ALL THAT SAID...THERE SHOULD AT LEAST BE A LATE DAY
SURGE OF MUGGIER AIR INTO NRN MICHIGAN...WHILE A SHALLOW COLD FRONT
GETS DRAWN DOWN INTO/NEAR NRN MICHIGAN. THIS KEEPS THE POTENTIAL FOR
RENEWED SHOWER AND THUNDERSTORM CAPABILITY...BUT ANYTHING STRONG
WILL BE HIGHLY DEPENDENT UPON THE AMOUNT OF DESTABILIZATION WE CAN
ACHIEVE. CONFIDENCE IN THIS IS MORE SO ON THE LOW END OF THE
SCALE...BUT CONFIDENCE IN THE ENTIRE ABOVE SCENARIO PLAYING OUT
EXACTLY THAT WAY IS EVEN LOWER. THE POTENTIAL MLCAPE FOR THE
AFTERNOON WOULD BE AROUND 1500J/KG...BUT CORE OF BEST MID LEVEL
WINDS WILL BE TRACKING ACROSS SRN LOWER MICHIGAN. MAYBE SOME STRONG
STORMS/A FEW SEVERE WITH LARGE HAIL THE PRIMARY THREAT...BUT MORE
EYES ARE LIKELY TO BE FOCUSED LATE TODAY ACROSS PORTIONS OF
MN/WI/IA/IL AGAIN...IN THE VICINITY OF RENEWED THETA-E CONVERGENCE
AND LLJ FORCING...AHEAD OF NEXT SHORTWAVE/VORT MAX EJECTING FROM
PARENT CLOSED LOW IN THE NRN ROCKIES. THIS ACTIVITY WILL HAVE THE
CHANCE AT TAKING ANOTHER RUN AT MAINLY NRN LOWER...AND MORE THAN
LIKELY THE FAR SRN AREAS AGAIN...CLOSER TO GTV BAY/MANISTEE/CADILLAC
AS STORM PROPAGATION TO THE SOUTH INTO THE MORE MOIST/UNSTABLE AIR
IS AGAIN A LIKELY SCENARIO.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 338 AM EDT TUE JUN 17 2014
...RAIN CHANCE BY WEEK'S END BUT IT MAY NOT BE THAT BAD...
OVERVIEW...WITH A HIGH OVER LOW BLOCK ALONG THE PACIFIC COAST, IT
LOOKS LIKE FOR THE NEXT SEVERAL DAYS THAT THE UPPER GREAT LAKES IS
IN A FLATTENED RIDGE/ZONAL PATTERN THAT GETS UP ENDED OVER THE
WEEKEND BY THE 500 MB LOW IN THE PACIFIC NORTHWEST. WHAT THAT MEANS
FOR US IS INTERVALS OF CHANCES FOR THUNDERSTORMS IN THE WEST TO
NORTHWEST FLOW THAT WILL SET UP OVER THE GREAT LAKES.
(6/18)WEDNESDAY...COMPROMISED ON THE MODELS AS THE ECMWF AND THE
GFS/NAM ARE SOMEWHAT DIVIDED ON THE SPECIFIC, BUT THE GENERAL TREND
LOOKS SIMILAR. THE IDEA IS THAT DURING THE MORNING WITH THE WNW 500
MB FLOW AND THE SFC TROUGH/WARM FRONT CONTINUE THE CONVECTION
OVERNIGHT AS THE SHOWALTER INDEX -2C TO -4C IN N LOWER. THE GFS
SEEMS A BIT AGGRESSIVE WITH ITS PRECIPITATION, BUT IT'S NOT OUT OF
THE QUESTION. THEN AFTER 18Z, THE FRONT GOES SOUTH AND THE 500 MB
HEIGHTS BEGIN TO BUILD. THINK THAT THE DRYING WILL BE PRETTY DECENT
AS A HUDSON BAY HIGH SETS UP.
WEDNESDAY NIGHT...THE GFS HAS US TEETERING ON THE EDGE OF RAIN, BUT
THINK THAT THE ECMWF TREND WITH THE STRONG HUDSON BAY HIGH AND THE
AMPLIFIED 500 MB RIDGE UPSTREAM WILL SHUT OFF OR FOCUS THE RAIN
FARTHER SOUTH.
(6/19)THURSDAY...THINK THAT THE RAIN CONTINUES TO THE SOUTH OF THE
REGION AS THE 500 MB RIDGE REALLY SHUTS THINGS OFF, NOT TO MENTION
THAT THE HIGH REALLY FORCES THE FRONT TO BE PUSHED OFF TO THE
SOUTHWEST. OVERNIGHT, HOWEVER, WE BEGIN TO SEE THE 500 MB RIDGE AXIS
AND THE SFC HIGH MOVE TO THE EAST. THIS ALLOWS THE FRONT TO MOVE
INTO THE FORECAST AREA, BUT LATE THURSDAY NIGHT OR EARLY FRIDAY
MORNING. SO WILL HAVE A CHANCE IN THE SW CORNER OF THE FORECAST
AREA, AS I THINK THAT THE ECMWF WITH THE STRENGTH OF THE SFC HIGH IS
THE BETTER CHOICE OF THE MODEL SOLUTIONS.
EXTENDED (FRIDAY THROUGH MONDAY)...(6/20)FRIDAY...DOESN'T MATTER
WHICH MODEL YOU CHOSE HERE, THE FRONT MOVES THROUGH THE STATE AND
BRINGS RAIN BACK THROUGH. (6/21)SATURDAY...DEPENDING ON WHERE THE
500 MB LOW GOES, IT WILL EITHER BE REALLY RAINY(GFS) OR SCATTERED
SHOWERS(ECMWF) WILL HAVE CHANCES OF RAIN SHOWERS AND SEE HOW THIS
EVOLVES. (6/22)SUNDAY...BOTH MODELS HAVE THE 500 MB LOW MOVING INTO
N LOWER BY 00Z, AND WITH US STUCK IN THE COOL AIR, WITH THE SFC LOW,
IT WILL BE HARD PRESSED TO THUNDER. PROBABLY RAIN SHOWERS.
OVERNIGHT, IT WILL PROBABLY CLEAR OUT AS THE FRONT AND 500 MB LOW
MOVE SOUTH AND HIGH PRESSURE MOVES INTO THE REGION.
(6/23)MONDAY...THEN HIGH PRESSURE MOVES INTO THE FORECAST AREA AND
DRIES THINGS OUT FOR THE START OF THE WORK WEEK.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 655 AM EDT TUE JUN 17 2014
LOW PRESSURE MOVING THROUGH NRN MICHIGAN IS RESULTING IN A BAND OF
SHOWERS AND THUNDERSTORMS...WHICH WAS MOVING THROUGH APN. 1-2 HR
PERIOD OF THUNDER WITH MORE ISOLATED STORMS AND SCATTERED SHOWERS
NEAR TVC/MBL THROUGH 15-16Z. LOW CLOUD/MVFR NOT VERY PREVALENT
UPSTREAM...BUT COULD SEE THE POTENTIAL FOR A PERIOD OF MVFR WITH
RAINFALL/MOISTURE BEING TRAPPED UNDER A SUBSIDENCE INVERSION. JUST
NOT CONFIDENT ENOUGH TO CARRY PREVAILING MVFR FOR AWHILE THIS
MORNING. MIXING THROUGH THE DAY WILL BRING ANY TRAPPED MOISTURE TO
VFR...AND REDEVELOPMENT OF SHOWERS AND STORMS DOES NOT LOOK ALL
TOO PROMISING...BUT THERE WILL BE A SHALLOW COLD FRONT ARRIVING
FROM THE WEST. WILL NOT CARRY A VCTS/VCSH WITHOUT TOO MUCH
CONFIDENCE. A VARIABLE FLOW WILL GRADUALLY BECOME MORE WESTERLY
09-13 KNOTS THIS AFTERNOON.
RAINFALL A GOOD BET TO LEAD TO SOME FOG EARLY IN THE
EVENING...POSSIBLY LONGER AT APN/PLN...BUT REDEVELOPING NOCTURNAL
SHOWERS AND STORMS NEARER TO TVC/MBL COULD THWART ANY SIGNIFICANT
FOG THERE.
&&
.MARINE...
ISSUED AT 338 AM EDT TUE JUN 17 2014
LOW PRESSURE AND A SHALLOW COLD FRONT WILL DROP INTO THE NEARSHORE
WATERS TODAY AND TONIGHT AND THEN INTO THE SRN LAKES MORE SO FOR
WEDNESDAY. THIS FRONT AND NEW LOW PRESSURE WILL LIFT BACK NORTH BY
FRIDAY. SEVERAL CHANCE FOR SHOWERS AND STORMS WILL BE ASSOCIATED
ALONG/NEAR THIS FRONTAL ZONE. OF COURSE ANY STORMS WILL BRING THE
CHANCE FOR STRONG/GUSTY/ERRATIC WINDS.
WINDS AND WAVES WILL REMAIN BELOW ANY ADVISORY CRITERIA...OUTSIDE OF
THOSE POTENTIAL STORMS.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&
SYNOPSIS...JL
SHORT TERM...SMD
LONG TERM...JL
AVIATION...SMD
MARINE...SMD
Hazardous weather outlook, Jun 17, 2:47 AM EST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
347 AM EDT TUE JUN 17 2014
LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
181100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
347 AM EDT TUE JUN 17 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT.
A PERIOD OF THUNDERSTORMS WILL ROLL THROUGH MAINLY NORTHERN LOWER
MICHIGAN THIS MORNING AND INTO EARLY AFTERNOON. ADDITIONAL
THUNDERSTORMS MAY DEVELOP LATER THIS AFTERNOON AND THIS EVENING IN
NORTHERN LOWER MICHIGAN. A FEW OF THESE STORMS WILL HAVE THE
CAPABILITY OF BECOMING SEVERE ALONG AND SOUTH OF M-32. DAMAGING
WINDS TO 60 MPH AND QUARTER SIZE HAIL ARE THE MAIN THREATS.
LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORM CHANCES WILL LINGER FOR AREAS IN NORTHERN LOWER
MICHIGAN WEDNESDAY. THERE IS A LOW END THREAT FOR A SEVERE STORM
OR TWO IN THE FRANKFORT...MANISTEE AND CADILLAC AREAS. AGAIN...THE
MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
&&
WE WELCOME YOUR SEVERE WEATHER REPORTS ANYTIME ONLINE VIA FACEBOOK
AND TWITTER.
FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
SMD
In the hours before
Special weather statement, Jun 17, 7:16 AM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
816 AM EDT TUE JUN 17 2014
MIZ031>033-171245-
MANISTEE MI-MISSAUKEE MI-WEXFORD MI-
816 AM EDT TUE JUN 17 2014
...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...
AT 812 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES WEST OF
MANISTEE TO 5 MILES EAST OF FREESOIL...TO 24 MILES SOUTHEAST OF
PENTWATER. THIS LINE IS MOVING NORTHEAST AT 60 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
MANISTEE...
CADILLAC...
EASTLAKE...
ORCHARD BEACH STATE PARK...
WELLSTON...
BRETHREN...
ONEKAMA...
PIERPORT...
HOXEYVILLE...
HARRIETTA...
YUMA...
MESICK...
MEAUWATAKA...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 17, 7:33 AM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
833 AM EDT TUE JUN 17 2014
MIZ020-025>027-031>033-171300-
BENZIE MI-GRAND TRAVERSE MI-KALKASKA MI-LEELANAU MI-MANISTEE
MI-MISSAUKEE MI-WEXFORD MI-
833 AM EDT TUE JUN 17 2014
...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...
AT 828 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PIERPORT TO KALEVA
TO 7 MILES SOUTHEAST OF DUBLIN. THESE STORMS ARE MOVING NORTHEAST AT
60 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
THOMPSONVILLE...
BEULAH...
CADILLAC...
TRAVERSE CITY...
LAKE CITY...
HOXEYVILLE...
MESICK...
HARRIETTA...
SHERMAN...
INTERLOCHEN STATE PARK...
MITCHELL STATE PARK...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
Thunderstorm Wind, Grand Traverse
- When
- June 17, 7:50 AM EST
- Where
- Grand Traverse County, 0.98 mi W of Kingsley
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Broadcast Media
- Coordinates
- 44.580, -85.540
Approximately eight trees were downed by thunderstorm winds.
Thunderstorm Wind, Crawford
- When
- June 17, 8:30 AM EST
- Where
- Crawford County, 4.92 mi N of Frederic
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- NWS Storm Survey
- Coordinates
- 44.851, -84.717
Multiple trees and power lines were downed across Old 27 north of Frederic. The highway was briefly closed.
Tornado, Iosco
- When
- June 17, 10:57 AM EST to 10:58 AM EST
- Where
- Iosco County, 1.33 mi WSW of Hale to 0.31 mi ESE of Hale
- Rating
- EF1
- Path length
- 1.58 mi
- Path width
- 100 yd
- Property damage
- $140,000
- Reported by
- NWS Storm Survey
- Coordinates
- 44.372, -83.825
The tornado caused sporadic but considerable tree damage along its path. When it crossed the town of Hale, several high-profile vehicles were blown over, numerous utility poles were blown over, and several homes and businesses sustained roof damage. Estimated peak winds were 100 mph.
Thunderstorm Wind, Alcona
- When
- June 17, 11:25 AM EST
- Where
- Alcona County, 0.69 mi S of Mikado
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Public
- Coordinates
- 44.570, -83.420
Two blue spruce trees were downed, and shingles were torn off of a roof.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Nebraska, June 17, 2014$2.6 million · EF3 · 8 events
- Flash Flood and Flooding in South Dakota, June 17 to 20, 20141 death · 1 injured · $500,000 · 8 events
- Tornado in Montana, June 17, 2014EF3 · 1 event
- Tornado and Hail in South Dakota, June 17, 2014$100,000 · EF2 · 2 events
- Tornado and Damaging Winds in Wisconsin, June 17, 2014$781,000 · EF1 · 12 events
- Hail and Damaging Winds in New York, June 17, 2014$510,000 · 1.25 in hail · 37 events
- Tornado and Hail in New York, June 17, 2014$163,000 · EF1 · 35 events
- Flash Flooding and Hail in Minnesota, June 17 to 18, 2014$400,000 · 1.5 in hail · 19 events
- Hail and Damaging Winds in South Dakota, June 17, 2014$500,000 · 1.75 in hail · 8 events
- Flash Flooding and Flooding in Wisconsin, June 17 to 23, 2014$105,000 · 1 in hail · 23 events
- Hail and Damaging Winds in Michigan, June 17 to 18, 2014$195,000 · 1.75 in hail · 10 events
- Flooding and Hail in Pennsylvania, June 17 to 18, 2014$116,000 · 1.25 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 531668, 531667, 531670, 531669.